Possible Dramatric Change
Dec 3, 2001
I'm currently on Abacavir, Invirase, Norvir, Tenofovir, and Videx since June, 2001 to present. On October 17, 2001 I was add on T-20, were my low CD-4 was 67 and VL was 173K since June, 2001 and currently my CD-4 is 335 and VL 400. If that's possible I need to continue with this same regimen, or that's possible I can't withdraw with agreement with my MD for one PI's at least Invirase or what will implications became for withdraw this meds???
Response from Dr. Young
Thank you for your question.
The first question I would ask is: Is the increase in CD4 count and viral load sustained? I would certainly repeat the testing to confirm the first set of labs. If the trend continues, I would be inclined to try to stay on treatment for at least the short term.
As to your question about withdrawal of Inverase, it might seem that the most onerous of your current medications is the proteast inhibitors. Is this because of side effects? Is this because of pill burden? If it is the former, then one should make sure that you are taking the meds with meals (decreases side effects, usually). There might be options for dual- or boosted PIs that might have fewer side effects (such as Kaletra, or ritonavir-boosted indinavir, amprenavir).
If the pill burden or pill size is problematic, Kaletra (ritonavir-lopinavir)or boosted indinavir might be a little better, though not dramatically lower pill burden.
Lastly, I would try to get the viral load below limit of detection (if possible) before making a switch. This has been suggested to get improved responses.
Hope this is helpful, good luck. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Know If You Have Shingles?
- Dizziness After Getting A Tattoo Worried I Have HIV
- Headache After Giving A Bj Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.